Black tar heroin is a form of heroin that can be dark and sticky like tar, or hard like coal. It is an illicit opioid drug typically used for its ability to produce euphoric effects.
Heroin can also come in the form of white powder or brown powder.
Black tar heroin is most often injected or inhaled (“chasing the dragon”). Snorting black tar heroin is a less common method of administration that can have dangerous health consequences.
Why Do People Snort Black Tar Heroin?
Snorting black tar heroin is relatively uncommon. Black tar heroin typically comes in the form of a dark, solid substance that is heated and injected, or inhaled for its euphoric effects.
Why a person might snort black tar heroin:
- euphoric effects
- curbing heroin withdrawal symptoms
- fear of needles
Snorting black tar heroin results in a slower onset of effects compared to injecting heroin or inhaling its vapors when heated.
However, this doesn’t mean that snorting heroin is less dangerous. Insufflation can have numerous consequences to physical and mental health.
Side Effects Of Snorting Black Tar Heroin
The side effects of snorting black tar heroin may be felt within minutes of use. These side effects can vary depending on the dose taken, drug purity, and other personal factors.
Side effects of snorting black tar heroin might include:
- dry mouth
- flushed skin
- nausea and vomiting
- slow breathing
After the initial rush of the heroin wears off, a person may experience drowsiness and itching for some hours afterward.
Get Started On The Road To Recovery.
Get Confidential Help 24/7. Call Today!(844) 616-3400
Long-Term Effects And Dangers Of Snorting Black Tar Heroin
Heroin is widely known for being a highly addictive drug. Snorting black tar heroin even once can affect the brain’s reward system. This can cause psychological cravings to use more.
Regular use of black tar heroin can lead to increased tolerance, physical dependence, and a full-blown addiction. It can also cause other serious long-term health consequences.
Long-term side effects of snorting black tar heroin may include:
- damage to nasal passages
- heart damage
- loss of sense of smell
- chronic nosebleeds
Long-term use of heroin can lead to heroin use disorder. This is a substance use disorder defined as a physical and psychological reliance on heroin.
One of the primary short-term dangers of black tar heroin is the risk of overdose. This can occur by taking too much heroin or taking heroin that’s been mixed with other drugs.
Can Snorting Black Tar Heroin Lead To Overdose?
Heroin overdose is one of the biggest dangers associated with heroin use. In 2019, more than 14,000 people in the United States died of an overdose involving heroin.
Signs of a heroin overdose might include:
- slow or stopped breathing
- difficulty breathing
- bluish skin or lips
- cold, clammy skin
- low heart rate
- low blood pressure
- falling in and out of consciousness
Overdose can occur after snorting heroin. Black tar heroin is commonly mixed with fillers, additives, and other drugs that can potentially increase the risk of overdose.
Treatment For Black Tar Heroin Addiction
Snorting black tar heroin can be a sign of a serious drug problem. If you or a loved one is addicted to heroin, we can help you find an addiction treatment program.
Heroin addiction treatment options include:
- medical detoxification (detox)
- residential rehab
- outpatient rehab
- medication-assisted treatment
Call our helpline today to find a heroin addiction treatment program that’s right for you or a loved one.
Addiction Resource aims to provide only the most current, accurate information in regards to addiction and addiction treatment, which means we only reference the most credible sources available.
These include peer-reviewed journals, government entities and academic institutions, and leaders in addiction healthcare and advocacy. Learn more about how we safeguard our content by viewing our editorial policy.
- U.S. National Institute on Drug Abuse (NIDA)—Heroin DrugFacts
- U.S. National Institute on Drug Abuse (NIDA)—Heroin Research Report
- U.S. National Institute on Drug Abuse (NIDA)—Overdose Death Rates
- U.S. National Library of Medicine—An Exploratory Study of Inhalers and Injectors Who Used Black Tar Heroin